Title

A Non-Lattice Pricing Model of American Options under Stochastic Volatility

Publication Type

Journal Article

Publication Date

5-2006

Abstract

In this article, an analytical approach to American option pricing under stochastic volatility is provided. Under stochastic volatility, the American option value can be computed as the sum of a corresponding European option price and an early exercise premium. By considering the analytical property of the optimal exercise boundary, the formula allows for recursive computation of the American option value. Simulation results show that a nonlattice method performs better than the lattice-based interpolation methods. The stochastic volatility model is also empirically tested using S&P 500 futures options intraday transactions data. Incorporating stochastic volatility is shown to improve pricing, hedging, and profitability in actual trading. [PUBLICATION ABSTRACT]

Discipline

Finance and Financial Management

Research Areas

Finance

Publication

Journal of Futures Markets

Volume

26

Issue

5

First Page

417

Last Page

448

ISSN

0270-7314

Identifier

10.1002/fut.20207

Additional URL

http://dx.doi.org/10.1002/fut.20207